I started taking Tysabri in September, and in November I was hospitalized because of a UTI, that went very bad. I looked over the possible side effects that could occur, and a UTI is one at the very bottom of the list, has anyone else on Tysabri experienced this, or any other bad side effect?
UTI is not caused by drugs. All symptoms are documented in drugs trials even a runny nose, hiccups etc. UTI is caused by bacteria. Urinary retention + MS = UTI is very common for MSers.
I take Rebif and although it doesn't cause UTI, it is a factor in my getting UTI's very often. I have even had a few kidney infections. What you need to do is drink a lot more water and take cranberry vitamins, 2 pills 3 times a day. Also don't drink sugary drinks or eat too much sugar. 1-2 cookies and no soda per day is the best way to go. Since I have been taking these measures I have seen a difference.
Drugs that lower your immune system can cause you to have more infections including UTIs. After seeing a urologist many times, his conclusion was that it was my Rebif. Taking a low dose anti-biotic was his suggestion but I decided to try my own way since taking anti-biotics all the time is really not good for you.
Yes==UTI's are common for MSers. I've started taking a Cranberry supplement twice a day and haven't had one since.
I am on profolactive antibiotics for over 10 years. I have urinary retention and cath 2x daily or PRN. The antibiotics are changed every 6 months. I have tried to go off but bam UTI ! It's scary because of these superbugs. I know someday I will be in big trouble. :(